MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO PRECISION THIN (7.0 X 0.38 X 29.5MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO PRECISION THIN (7.0 X 0.38 X 29.5MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Catalog Number 2296003115
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Awaiting device evaluation.A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported via medwatch report mw5078184, the blade broke at the mount during a surgical procedure.It was also reported that there were no adverse consequences as a result of this event and there was a minor delay to retrieve the broken pieces from the field.It was further reported that the procedure was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation results indicate that a combination of excessive pressure on the blades caused by the handpiece as seen by the damage and markings on the mount, along with bending and twisting while cutting could have caused the blade to break at the mount.The ifu of handpieces associated with this device warn the user against this type of use: "do not apply excessive pressure, such as bending or prying, with the cutting accessory.Excessive pressure may bend or fracture the blade and cause tissue damage and/or loss of tactile control." the associated devices ifu's state that the device and associated handpieces are "intended for surgical procedures involving cutting bone and hard tissue".The quality investigation is complete.

Brand Name
PRECISION THIN (7.0 X 0.38 X 29.5MM)
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key7738567
Report Number0001811755-2018-01558
Device Sequence Number1315707
Product Code GFA
UDI-Device Identifier04546540046512
UDI-Public04546540046512
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2021
Device Catalogue Number2296003115
Device Lot Number16195017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2018
Initial Date Received by Manufacturer 07/10/2018
Supplement Date Received by Manufacturer08/24/2018
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date08/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1